Alert archive / Colorado / Winter Storm Watches in 2012

Winter Storm Watch 3, NWS Pueblo, CO

February 10, 2012Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 10, 2012, 2:52 PM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Feb 12, 2012, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 2:52 PM MST (21:52 UTC)
In effect from
Feb 12, 2012, 12:00 AM MST
Expired
Feb 11, 2012, 3:53 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS45 KPUB 102152
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MST FRI FEB 10 2012

COZ068-110400-
/O.NEW.KPUB.WS.A.0003.120212T0700Z-120213T0600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
252 PM MST FRI FEB 10 2012

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING. 


* LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL MOVE INTO THE
  GREAT BASIN SATURDAY NIGHT...THEN MOVE ACROSS COLORADO ON
  SUNDAY. 

* SNOW ACCUMULATION...ACCUMULATIONS OF 8 TO 15 INCHES POSSIBLE. 

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH.  

* IMPACT...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO ICY 
  AND SNOW PACKED ROADS AND POOR VISIBILITY AT TIMES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
2 follow-up statements
070 
WWUS45 KPUB 110301
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
801 PM MST FRI FEB 10 2012

COZ068-111200-
/O.CON.KPUB.WS.A.0003.120212T0700Z-120213T0600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
801 PM MST FRI FEB 10 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING. 

* LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL MOVE INTO THE
  GREAT BASIN SATURDAY NIGHT...THEN MOVE ACROSS COLORADO ON
  SUNDAY...BRINGING SNOW TO THE AREA.

* SNOW ACCUMULATION...8 TO 15 INCHES POSSIBLE.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO ICY 
  AND SNOW PACKED ROADS AND POOR VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
080 
WWUS45 KPUB 111053
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
353 AM MST SAT FEB 11 2012

COZ068-111700-
/O.UPG.KPUB.WS.A.0003.120212T0700Z-120213T0600Z/
/O.NEW.KPUB.WS.W.0003.120212T0700Z-120213T0600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
353 AM MST SAT FEB 11 2012

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 11 PM MST SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* LOCATION...EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A PACIFIC STORM SYSTEM WILL MOVE INTO THE
  GREAT BASIN TONIGHT...THEN MOVE ACROSS COLORADO ON
  SUNDAY...BRINGING SNOW TO THE AREA.

* SNOW ACCUMULATION...10 TO 20 INCHES POSSIBLE.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH.

* IMPACT...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO ICY AND
  SNOW PACKED ROADS AND POOR VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING
AREA...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED
IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO
KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH
HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID
CARBON MONOXIDE POISONING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 10, 10:05 AM MST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 10, 10:05 AM MST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1005 AM MST FRI FEB 10 2012

.AVIATION...

MODELS CONTINUE TO INDICATE LEADING EDGE OF COLD AIRMASS WILL
MOVE INTO SOUTHEAST COLORADO BETWEEN 18Z-21Z...WITH EASTERLY
UPSLOPE FLOW DEVELOPING A MID LEVEL CLOUD DECK AT COS AND PUB
AFTER 21Z. ATMOSPHERE SATURATES QUICKLY THIS EVENING AS COLD AIR
CONTINUES TO PUSH WEST...WITH IFR/LIFR CIGS AND VSBY DUE TO
FZDZ/FZFG/-SN DEVELOPING AT COS AND PUB AND ACROSS ALL THE EASTERN
PLAINS BETWEEN 00Z-04Z...AND CONTINUING BEYOND 12Z SAT. VFR
CONDITIONS EXPECTED AT ALS FOR THE NEXT 24 HRS WITH INCREASING MID
AND HIGH LEVEL CLOUDS EXPECTED TODAY AND TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 433 AM MST FRI FEB 10 2012/

SHORT TERM...

(TODAY AND TONIGHT)

ARCTIC AIR MASS MAKING QUICK PROGRESS SOUTHWARD THROUGH THE NORTHERN
PLAINS THIS MORNING...WITH WESTERN PORTION OF THE COLD FRONT
STRETCHING FROM THE NEBRASKA PANHANDLE SOUTH INTO SOUTHERN KANSAS.
EXPECT BOUNDARY TO WORK WESTWARD THROUGH THE DAY...REACHING THE I-25
CORRIDOR LATE IN THE AFTERNOON WITH COLD AIR THEN BANKING UP AGAINST
THE EASTERN MOUNTAINS IN THE EVENING. MAX TEMPS TRICKY OVER THE EAST
AS COLD AIR DEEPENS...EXPECT WARMEST TEMPS OVER THE SOUTHERN I-25
CORRIDOR FROM WALSENBURG TO TRINIDAD WHERE FRONT WILL BE LATEST TO
ARRIVE. PRECIP-WISE...ONLY POPS DURING THE DAYTIME WILL BE OVER THE
HIGHER PEAKS OF THE CENTRAL MOUNTAINS...AS COLD AIR ON THE PLAINS
WILL BE TOO SHALLOW TO SUPPORT PRECIP THROUGH LATE AFTERNOON.

OVERNIGHT...CENTER OF THE ARCTIC HIGH DRIFTS SLOWLY SOUTH INTO THE
NEBRASKA BY SATURDAY MORNING...KEEPING MOST OF EASTERN COLORADO
LOCKED IN COLD...EASTERLY UPSLOPE FLOW. COLD AIR/UPSLOPE LOOK DEEP
ENOUGH TO BEGIN GENERATING SOME LIGHT PRECIP AFTER ABOUT 03Z...WITH
HEAVIER PRECIP STAYING JUST NORTH OF THE PALMER DIVIDE THROUGH THE
NIGHT. PRECIP TYPE PROBLEMATIC AS FORECAST SOUNDINGS SUGGEST AIR
MASS WILL STAY CLOSE TO THE FREEZING DRIZZLE/SNOW TRANSITION MOST
AREAS. SUSPECT NORTHERN PORTIONS...NORTH OF HIGHWAY 50 MAY START
AS FZDZ THEN SHIFT TO LIGHT SNOW/FLURRIES AS COLUMN BECOMES
SATURATED THROUGH MINUS 10C. AREAS FARTHER SOUTH WHERE MOIST LAYER
IS SHALLOWER AND MID LEVELS DRIER...MAY SEE SLIGHTLY MORE PERSISTENT
FZDZ INTO SAT MORNING. GIVEN UNCERTAINTY...WENT WITH A MIX OF PRECIP
TYPES OVER ALL THE PLAINS AND EASTERN MOUNTAINS AND WILL LET LATER
SHIFTS BETTER DEFINE AREAS WITH POTENTIAL FOR ICING. OUTSIDE OF THE
COLD AIR ON THE PLAINS...ONLY OTHER AREA TO SEE PRECIP OVERNIGHT
WILL BE THE CENTRAL MOUNTAINS...WHERE -SHSN WILL CONTINUE OVER THE
HIGHER TERRAIN NORTH OF MONARCH PASS. WENT SLIGHTLY WARMER THAN
GUIDANCE LOWS ACROSS THE EAST WITH CLOUDS KEEPING TEMPS IN THE TEENS
MOST AREAS.  --10

LONG TERM...

(SATURDAY THROUGH THURSDAY)

MODELS STILL IN GOOD AGREEMENT FOR THE WEEKEND WITH QUESTIONS IN
HOW TO HANDLE THE MIDWEEK STORM SYSTEM. EXPECT A RAW DAY ON
SATURDAY AS MOIST SOUTHEASTERLY UPSLOPE FLOW BECOMES ENTRENCHED
ACROSS EASTERN COLORADO. SOUNDING PROFILES CONTINUE TO INDICATE A
FAVORABLE SETUP FOR WIDESPREAD FOG AND FREEZING DRIZZLE.
TEMPERATURES WILL BE COLD...MOST AREAS REMAINING IN THE LOWER TO
MID 20S THROUGHOUT THE DAY WITH SOUTHEASTERLY WINDS AND MOISTURE
MAKING IT FEEL MUCH COLDER. THE FREEZING DRIZZLE WILL LIKELY LEAD
TO A LIGHT GLAZING OF ICE AND COULD PRODUCE HAZARDOUS DRIVING
CONDITIONS ACROSS MOST OF THE PLAINS. THE LOW LEVEL PATTERN WILL
SLOWLY CHANGE SATURDAY NIGHT INTO SUNDAY MORNING AS A STORM SYSTEM
DIGS ACROSS THE GREAT BASIN. MODELS VARY IN HOW FAST THE FOG AND
DRIZZLE COME TO AN END...BUT FEEL IT SHOULD DECREASE FIRST OVER
THE FAR SOUTHEASTERN PLAINS WHERE DRIER SOUTHWESTERLY WINDS
INCREASE BY SUNDAY MORNING. THE NAM HANGS ON TO TRAPPED EASTERLY
LOW LEVEL FLOW AND MOISTURE ACROSS THE PALMER DIVIDE AND INTO THE
ARKANSAS RIVER VALLEY INTO SUNDAY EARLY AFTERNOON...SO THESE
AREAS WILL LIKELY HANG ON TO THE FOG AND DRIZZLE THE LONGEST. BY
LATE SUNDAY AFTERNOON THE SOUTHWESTERLIES WILL SPREAD ACROSS THE
REST OF THE AREA WITH FOG AND DRIZZLE COMING TO AN END.

AS THE UPPER LEVEL STORM SYSTEM MOVES OUT OF THE GREAT BASIN AND
INTO THE DESERT SOUTHWEST ON SUNDAY...EXPECT SNOW TO INCREASE
ALONG THE CONTINENTAL DIVIDE. SNOW SHOULD INCREASE QUICKLY BY
SUNDAY MORNING AND PERSIST THROUGH SUNDAY EVENING. MODEL
PROJECTIONS ARE INDICATING SOLID ADVISORY CRITERIA ALONG THE
CONTINENTAL DIVIDE...WITH POSSIBLE WARNING CRITERIA SNOWFALL OVER
THE SAN JUANS. MODELS ARE STILL DIFFERENT AT THIS TIME IN REGARDS
TO TRACK AND SPEED...SO WILL LET THE DAY SHIFT TAKE ANOTHER LOOK
AT THE NEW CYCLE OF MODEL RUNS BEFORE ISSUING ANY HIGHLIGHTS. NOT
ANTICIPATING MUCH EASTWARD SPREAD OF SNOWFALL...WITH SOME LIGHT
ACCUMULATIONS POSSIBLE OVER THE EASTERN MOUNTAINS...WHILE THE
PLAINS REMAIN DRY.

LIGHT SNOW WILL CONTINUE OVER THE CONTINENTAL DIVIDE ON MONDAY
WITH WESTERLY FLOW CONTINUING BEFORE THE NEXT STORM SYSTEM DROPS
ACROSS THE GREAT BASIN. MODELS STILL HAVING ISSUES WITH THIS STORM
BUT IT DOES HAVE THE POTENTIAL TO BRING WIDESPREAD SNOWFALL TO
MUCH OF SOUTHERN COLORADO. THE GFS IS CURRENTLY BRINGING SEVERAL
CHUNKS OF ENERGY ACROSS THE STATE WHILE THE ECMWF HAS A FURTHER
SOUTH SOLUTION. THE ONE CERTAINTY IS THAT THE CONTINENTAL DIVIDE
WILL ONCE AGAIN SEE A PERIOD OF ACCUMULATING SNOW...ESPECIALLY
FROM MONDAY NIGHT THROUGH WEDNESDAY. DEPENDING ON HOW THE STORM
TRACKS...RAIN AND SNOW WILL SPREAD EAST ACROSS THE PLAINS AROUND
THE TUESDAY TO WEDNESDAY TIME FRAME...HOWEVER MUCH UNCERTAINTY
STILL EXISTS.  88

AVIATION...

MODELS CONTINUE TO INDICATE LEADING EDGE OF COLD
AIRMASS WILL MOVE INTO SOUTHEAST COLORADO BETWEEN 18Z-21Z...WITH
EASTERLY UPSLOPE FLOW DEVELOPING A MID LEVEL CLOUD DECK AT COS AND
PUB AFTER 21Z. ATMOSPHERE SATURATES QUICKLY THIS EVENING AS COLD AIR
CONTINUES TO PUSH WEST...WITH IFR/LIFR CIGS AND VSBY DUE TO
FZDZ/FZFG/-SN DEVELOPING AT COS AND PUB AND ACROSS ALL THE EASTERN
PLAINS BETWEEN 00Z-04Z...AND CONTINUING BEYOND 12Z SAT. VFR
CONDITIONS EXPECTED AT ALS FOR THE NEXT 24 HRS WITH INCREASING MID
AND HIGH LEVEL CLOUDS EXPECTED TODAY AND TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/06
Hazardous weather outlook, Feb 10, 6:41 AM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
641 AM MST FRI FEB 10 2012

COZ058>089-093>099-111345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
641 AM MST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS EASTERN COLORADO LATE
THIS AFTERNOON AND EVENING...WITH THE COLD AIR BANKING UP AGAINST
THE EASTERN MOUNTAINS OVERNIGHT. BEHIND THE FRONT...AREAS OF DENSE
FOG AND FREEZING DRIZZLE WILL DEVELOP OVER MOST OF THE EASTERN
PLAINS...WITH OCCASIONAL SNOW FLURRIES MIXING WITH THE FREEZING
DRIZZLE AS WELL. BRIDGES AND OVERPASSES FROM THE INTERSTATE 25
CORRIDOR EASTWARD MAY SEE A THIN ACCUMULATION OF ICE
OVERNIGHT...WITH HAZARDOUS DRIVING CONDITIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FREEZING DRIZZLE AND FOG ARE EXPECTED SATURDAY INTO SUNDAY MORNING
FOR MOST OF THE EASTERN PLAINS. THE FOG AND DRIZZLE COMBINED WITH
TEMPERATURES IN THE LOWER TO MID 20S WILL LIKELY PRODUCE A LIGHT
GLAZE OF ICE WHICH WILL PRODUCE HAZARDOUS DRIVING CONDITIONS.
EXTREME CAUTION SHOULD BE USED ON AREA ROADWAYS AND WHILE OUT
WALKING ON SIDEWALKS. THE FREEZING DRIZZLE AND FOG ARE EXPECTED TO
DISSIPATE THROUGHOUT THE DAY ON SUNDAY...WITH IT HANGING ON THE
LONGEST ALONG THE NORTHERN INTERSTATE 25 CORRIDOR.

AN UPPER LEVEL STORM SYSTEM IS FORECAST TO MOVE INTO THE ROCKIES
BY MID DAY ON SUNDAY WITH SNOW INCREASING ALONG THE CONTINENTAL
DIVIDE SUNDAY NIGHT. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE
POSSIBLE OVER THE CENTRAL MOUNTAINS...3 TO 6 INCHES OVER THE
EASTERN MOUNTAINS AND UP TO 12 INCHES FOR THE SAN JUAN RANGE.

ANOTHER STORM SYSTEM IS FORECAST TO MOVE INTO THE ROCKIES TUESDAY
THROUGH THURSDAY. THE HEAVIEST SNOW WILL ONCE AGAIN FALL OVER THE
CONTINENTAL DIVIDE. DEPENDING ON STORM TRACK...SNOW MAY SPREAD
EAST ACROSS THE PLAINS ON WEDNESDAY WITH LIGHT ACCUMULATIONS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT OVER THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS.

10/88

Nearby

Winter Storm Watches in Colorado, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.